| Catalog Number |
R51004004L |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the 4mm 4cm saberx radianz percutaneous transluminal angioplasty (pta) was used for severe calcified stenosis of the superficial femoral artery.During the second dilation, the balloon ruptured at about 5 atm, which did not reach the specified pressure.There was no reported injury to the patient.Additional information and device return was requested; however, neither were obtained after multiple attempts made.
Event or Problem Description
Additional Manufacturer Narrative
As reported, the 4mm 4cm saberx radianz percutaneous transluminal angioplasty (pta) was used for severe calcified stenosis of the superficial femoral artery.During the second dilation, the balloon ruptured at about five atm, which did not reach the specified pressure.There was no reported injury to the patient.Additional information and device return were requested; however, neither were obtained after multiple attempts made.A product history record (phr) review of lot 82306854 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be verified as the device was not returned for analysis.Therefore, the exact root cause of the event could not be determined.Based on the limited available information, procedural factors and handling of the device during the procedure likely contributed to the reported event.However, in the absence of product return, procedural images, or angiographic films, a definitive causal relationship between the device and the reported event cannot be established.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.